CORDIS CORPORATION AVIATOR PLUS .014 4.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
4244020W |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/29/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted, and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a 014¿ 4mm x 20mm x 142mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter cannot be completely deflated during the deflating process and it cannot reach the ¿recovery standard size¿.There was no reported patient injury.The device will be returned for evaluation.
Additional Manufacturer Narrative
As reported, a 014¿ 4mm x 20mm x 142mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter cannot be completely deflated during the deflating process and it cannot reach the ¿recovery standard size¿.There was no reported patient injury.The target lesion is the carotid artery that was severely calcified and tortuous with eighty five percent stenosis.There was no difficulty noted in the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A competitor's inflation device was used.The inflation device was successfully used with other devices.After the balloon was used, there was difficulty deflating the balloon as it took fifteen seconds to deflate the balloon.The balloon properly re-wrapped after deflation and there were no damages noted to the balloon after it deflated and was removed from the patient.No other information was provided.The device was not returned for analysis.A product history record (phr) review of lot 17669911 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty partial or slow¿ was not confirmed as the device was not returned for analysis.The exact cause of the reported event could not be determined.It is likely vessel characteristics and/or procedural factors may have contributed to the event reported by the customer.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.When the catheter is exposed to the vascular system, it should be manipulated only under fluoroscopy.Deflate the balloon by pulling vacuum on the inflation device, allowing adequate time for the balloon to fully deflate prior to removal.Open the hemostasis valve as wide as possible and carefully withdraw and remove the balloon catheter from the guiding catheter while keeping the guidewire in place.Close the hemostasis valve to maintain a snug seal around the guidewire.Note: in case of post dilatation, slowly withdraw the balloon from the stent.Observe removal of the balloon under fluoroscopy to ensure that the balloon disengages from the stent.Perform angiography to confirm angioplasty and/or stent post dilatation.Remove guidewire and guiding catheter from the patient and discard the devices.Note: if the balloon cannot be withdrawn through the guiding catheter, withdraw the balloon catheter and guiding catheter as a single unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Additional Manufacturer Narrative
This device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
The device was later returned for analysis.Complaint conclusion: as reported, a 014¿ 4mm x 20mm x 142mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter cannot be completely deflated during the deflating process and it cannot reach the ¿recovery standard size¿.There was no reported patient injury.The target lesion is the carotid artery that was severely calcified and tortuous with eighty-five percent stenosis.There was no difficulty noted in the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A competitor's inflation device was used.The inflation device was successfully used with other devices.After the balloon was used, there was difficulty deflating the balloon as it took fifteen seconds to deflate the balloon.The balloon properly re-wrapped after deflation and there were no damages noted to the balloon after it deflated and was removed from the patient.No other information was provided.The device was returned for analysis.A non-sterile 014¿ 4mm x 20mm x 142mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis coiled inside a plastic bag.The balloon was received deflated.Per visual analysis, neither kinks, flattened spots, nor any anomalies were observed in the returned device.Per functional analysis, inflation/ deflation test was successfully performed.A lab sample inflator/deflator device filled with water was attached to the inflation lumen of the unit and positive pressure was applied.The balloon was instantly inflated.Next, negative pressure was also applied and the aviator plus.014" was immediately deflated as expected.Neither balloon inflation difficulty nor deflation partial or slow was met.No anomalies found.Microscopic analysis to perform cross-sectional was not performed due to no anomalies found during functional test.A product history record (phr) review of lot 17669911 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - partial or slow¿ was not confirmed during device analysis.The exact cause of the reported event could not be determined.It is likely handling of the device or procedural factors contributed to the event reported by the customer.Based on the available information for review, it is difficult to draw a clinical conclusion between the device and the event reported.Per functional analysis of the returned product, inflation and deflation was performed successfully with no delays noted.According to the warnings in the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.When the catheter is exposed to the vascular system, it should be manipulated only under fluoroscopy.Deflate the balloon by pulling vacuum on the inflation device, allowing adequate time for the balloon to fully deflate prior to removal.Open the hemostasis valve as wide as possible and carefully withdraw and remove the balloon catheter from the guiding catheter while keeping the guidewire in place.Close the hemostasis valve to maintain a snug seal around the guidewire.Note: in case of post-dilatation, slowly withdraw the balloon from the stent.Observe removal of the balloon under fluoroscopy to ensure that the balloon disengages from the stent.Perform angiography to confirm angioplasty and/or stent post-dilatation.Remove guidewire and guiding catheter from the patient and discard the devices.Note: if the balloon cannot be withdrawn through the guiding catheter, withdraw the balloon catheter and guiding catheter as a single unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
As reported, a 014¿ 4mm x 20mm x 142mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter cannot be completely deflated during the deflating process and it cannot reach the ¿recovery standard size¿.There was no reported patient injury.The target lesion is the carotid artery that was severely calcified and tortuous with eighty-five percent stenosis.There were no difficulty noted in the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's inflation device were used.The inflation device was successfully used with other devices.After the balloon was used, there was difficulty deflating the balloon as it took fifteen seconds to deflate the balloon.The balloon properly re-wrap after deflation and there were no damages noted to the balloon after it deflated and was removed from the patient.The device is not available for analysis.No other information was provided.